Alert archive / Michigan / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 26, 2021, 7:12 PM CDT for Dickinson County, Menominee County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 26, 2021, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dickinson County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 82 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
431 WUUS53 KMQT 270012 SVRMQT MIC043-109-270045- /O.NEW.KMQT.SV.W.0030.210727T0012Z-210727T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Marquette MI 712 PM CDT Mon Jul 26 2021 The National Weather Service in Marquette has issued a * Severe Thunderstorm Warning for... Southeastern Dickinson County in south central Upper Michigan... Northeastern Menominee County in south central Upper Michigan... * Until 745 PM CDT. * At 712 PM CDT, a severe thunderstorm was located 9 miles west of La Branche, or 19 miles east of Iron Mountain, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hermansville and Powers. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4581 8781 4591 8767 4583 8733 4563 8750 TIME...MOT...LOC 0012Z 307DEG 19KT 4584 8766 HAIL...1.00IN WIND...<50MPH $$ EK/07
2 follow-up statements
511
WWUS53 KMQT 270022
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
722 PM CDT Mon Jul 26 2021
MIC043-270031-
/O.CAN.KMQT.SV.W.0030.000000T0000Z-210727T0045Z/
Dickinson MI-
722 PM CDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKINSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out the
area. Therefore, the warning has been cancelled.
LAT...LON 4580 8769 4587 8765 4581 8735 4563 8750
4567 8756
TIME...MOT...LOC 0021Z 307DEG 19KT 4581 8760
$$
MIC109-270045-
/O.CON.KMQT.SV.W.0030.000000T0000Z-210727T0045Z/
Menominee MI-
722 PM CDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MENOMINEE COUNTY...
At 721 PM CDT, a severe thunderstorm was located near Hermansville,
or 22 miles east of Iron Mountain, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Powers, Hermansville, Wilson and Spalding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4580 8769 4587 8765 4581 8735 4563 8750
4567 8756
TIME...MOT...LOC 0021Z 307DEG 19KT 4581 8760
HAIL...1.00IN
WIND...<50MPH
$$
EK/07895
WWUS53 KMQT 270036
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
736 PM CDT Mon Jul 26 2021
MIC109-270045-
/O.CON.KMQT.SV.W.0030.000000T0000Z-210727T0045Z/
Menominee MI-
736 PM CDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MENOMINEE COUNTY...
At 736 PM CDT, a severe thunderstorm was located near Powers, or 20
miles west of Escanaba, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Powers, Hermansville, Wilson and Spalding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4580 8769 4587 8765 4581 8735 4563 8750
4567 8756
TIME...MOT...LOC 0036Z 307DEG 19KT 4576 8751
HAIL...1.00IN
WIND...<50MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:31 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 5:31 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Marquette MI 631 PM EDT Mon Jul 26 2021 .SHORT TERM...(This evening through Tuesday) Issued at 401 PM EDT MON JUL 26 2021 WV imagery and RAP analysis indicated a wnw mid/upper level flow through the northern Great Lakes between a trough through Hudson Bay into the ne CONUS and a ridge from the Great Basin into the Western Plains. An upstream shortwave trough located over the Northern Plains has initiated convection early this afternoon along an instability gradient north of KINL into the arrowhead of MN southern Saskatchewan and into ne WI. Otherwise, weak sfc high pressure has kept conditions dry thus far across Upper Mi with interior temp readings well into the 80s under partly cloudy skies. Not great agreement or continuity with the CAMs solutions, although most solutions maintain generally dry conditions with cap of up to 100 j/kg of CIN into the early evening hours. Consensus of CAMs solutions shows CIN and weak cap gradually eroding as main shortwave from the northern Plains moves overhead by late evening/early overnight with more robust convection initiating in the western cwa between 9 and 11 pm and then spreading south and east through the late evening and early overnight hours. MUCAPE values of 1000-1500 j/kg along with deep layer shear of 45-50 kts oriented warm frontal boundary along or just south of the WI border should result in organized convection becoming more linear with time late evening into overnight hours. Given instability and strong shear...SPC day1 convective outlook has much of the west half of the U.P. under a slight risk of severe storms and the east half under a marginal risk. Main threat from severe storms will be large hail and damaging winds. Would suspect organized convective storms or any developing bowing segments to turn more south with time later tonight following the better instability gradient. Any remaining storms should diminish and move out late tonight as the shortwave exits to the se. Tuesday, frontal boundary lingers along south central portions of the U.P. and a few of the model soundings show building instability through the day and pooling of higher mid 60s dewpoints along the boundary. A few of the CAMs try to initiate convection over the south central U.P. but I have a hard time believing this will happen as mid-level ridge heights will be building through the day and drying/subsidence occurring at mid-levels. Soundings also show a pretty substantial cap that would have to be overcome so expect dry conditions should be the rule across the cwa. With relatively high dewpoints still in place, expect there could be diurnal cu over the interior. With 850mb temps ranging from 12-13c east to around 15c west, expect max temps ranging from the lower 70s along the Lake Superior shoreline to the upper 70s to around 80s over interior locations. .LONG TERM...(Tuesday night through Monday) Issued at 328 PM EDT MON JUL 26 2021 The next time period to watch will be Wednesday as another shortwave rides around the periphery of the upper ridge centered over the Central Plains. For this next feature, timing has it coming across portions of Upper Michigan at the height of daytime heating, which could easily enhance the severity potential if other parameters come together. Given this consideration, there are indications that Wednesday's event could be the bigger one to watch given that 0-6km bulk shear, instability, moisture content, and so forth all seem supportive for a severe event. Then the question becomes track and placement, which is lower confidence as it is still two days out. Some models have the main convective complex primarily crossing WI while others, such as the NAM, are much further north, cutting right through the heart of the U.P., which isn't unreasonable given the expectation of the upper ridge meandering to the ENE by then. Stay tuned. Once that convection clears out, expect a brief quiet weather period on Thursday as surface high pressure stops by. As the aforementioned upper ridge breaks down late in the week, this will open the door for an upper trough to sink down across Ontario by early next weekend, accompanied by another chance for showers and thunderstorms. Surface high pressure under meridional flow then looks to build in toward the end of the weekend into early next week. As previously discussed, temperatures continue to look on track to run near to above normal for the long-term period. Highs each day will generally run in the 70s and 80s, with lows ranging from the 40s in the interior behind a fropa Thursday night into Friday morning and then again over the weekend, and 50s and 60s elsewhere/otherwise. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM EDT MON JUL 26 2021 VFR conditions are expected through most of the period. Showers and thunderstorms are expected to develop or move into the region this evening and continue overnight. There is the potential for strong wind gusts with some of the storms and also some MVFR conditions as well. However, confidence is limited with the timing/coverage of the storms. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 401 PM EDT MON JUL 26 2021 Winds are expected to be 20 kts or less through much of the fcst period. A seasonably strong cold frontal passage Wed night could generate north to northwesterly gusts up to 20-25 knots behind the front on Thursday, highest over the east half. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...lg AVIATION...07 MARINE...Voss
Hazardous weather outlook, Jul 26, 3:21 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 421 PM EDT Mon Jul 26 2021 MIZ001>007-009>014-084-085-272030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 421 PM EDT Mon Jul 26 2021 /321 PM CDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Strong to potentially severe thunderstorms will be possible tonight. Primary hazards in any of the strongest thunderstorms that occur will be damaging winds, large hail, and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Wednesday into early Thursday. Primary hazards in any of the strongest thunderstorms that occur will be gusty winds, hail, and heavy downpours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LSZ162-240>251-263>267-272030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 421 PM EDT Mon Jul 26 2021 /321 PM CDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Strong to potentially severe thunderstorms will be possible tonight. Primary hazards in any of the strongest thunderstorms that occur will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Wednesday into early Thursday. Primary hazards in any of the strongest thunderstorms that occur will be gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LMZ221-248-250-272030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 421 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Strong to potentially severe thunderstorms will be possible tonight. Primary hazards in any of the strongest thunderstorms that occur will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Wednesday into early Thursday. Primary hazards in any of the strongest thunderstorms that occur will be gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. lg
In the hours before
Special weather statement, Jul 26, 3:39 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Marquette MI
339 PM CDT Mon Jul 26 2021
MIZ012-262130-
Menominee MI-
339 PM CDT Mon Jul 26 2021
...SPECIAL WEATHER STATEMENT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Stephenson, or 19 miles north of Menominee, moving east
at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stephenson around 355 PM CDT.
Cedar River around 430 PM CDT.
Other locations impacted by this storm include Daggett, Swanson,
Wallace, Ingalls and Wells State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4528 8769 4534 8765 4539 8769 4535 8776
4535 8783 4534 8785 4545 8785 4548 8780
4551 8724 4542 8725 4541 8726 4541 8735
4526 8748
TIME...MOT...LOC 2038Z 271DEG 20KT 4539 8775
07Special weather statement, Jul 26, 6:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Marquette MI
647 PM CDT Mon Jul 26 2021
MIZ011-012-270030-
Dickinson MI-Menominee MI-
647 PM CDT Mon Jul 26 2021
...SPECIAL WEATHER STATEMENT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
Foster City, or 15 miles northeast of Iron Mountain, moving east at
25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
La Branche around 725 PM CDT.
Other locations impacted by this storm include Spalding and Hardwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4585 8792 4602 8782 4593 8736 4590 8736
4568 8749
TIME...MOT...LOC 2347Z 292DEG 21KT 4591 8777
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:42 PM CDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 33 min |
| Jul 26, 7:58 PM CDT | Special Weather Statement | MQT | Delta | 32 min |
| Jul 26, 8:13 PM CDT | Special Marine Warning | MQT | 62 min | |
| Jul 26, 9:01 PM CDT | Special Weather Statement | MQT | Ontonagon | 29 min |
| Jul 26, 9:05 PM CDT | Special Weather Statement | MQT | Gogebic, Ontonagon | 25 min |
| Jul 26, 9:12 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 33 min |
| Jul 26, 9:36 PM CDT | Special Weather Statement | MQT | Ontonagon | 24 min |
| Jul 26, 9:42 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 33 min |
| Jul 26, 9:43 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 47 min |
| Jul 26, 10:08 PM CDT | Special Weather Statement | MQT | Iron | 52 min |
| Jul 26, 10:26 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 49 min |
| Jul 26, 10:53 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron | 52 min |
| Jul 26, 10:55 PM CDT | Special Weather Statement | MQT | Delta | 35 min |
| Jul 26, 11:03 PM CDT | Special Weather Statement | MQT | Dickinson | 57 min |
| Jul 26, 11:43 PM CDT | Severe Thunderstorm Warning | MQT | Delta, Dickinson, Marquette, Menominee | 32 min |
| Jul 26, 11:47 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 43 min |
| Jul 27, 12:09 AM CDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 51 min |
| Jul 27, 12:11 AM CDT | Special Marine Warning | MQT | 64 min | |
| Jul 27, 12:23 AM CDT | Special Weather Statement | MQT | Menominee | 52 min |
| Jul 27, 12:25 AM CDT | Special Marine Warning | MQT | 42 min | |
| Jul 27, 12:42 AM CDT | Special Marine Warning | MQT | 63 min | |
| Jul 27, 12:49 AM CDT | Special Weather Statement | MQT | Schoolcraft | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.